Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 24, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 10, 2009, 7:26 AM CDT for Nevada County, Arkansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2009, 7:26 AM CDT (12:26 UTC)
- Expired
- May 10, 2009, 2:30 PM CDT
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Nevada County, AR
The radar
The Little Rock radar (KLZK), 152 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 101226
FFWSHV
ARC099-101530-
/O.NEW.KSHV.FF.W.0024.090510T1226Z-090510T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 AM CDT SUN MAY 10 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEVADA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF PRESCOTT...
* UNTIL 1030 AM CDT
* AT 724 AM CDT...EXCESSIVE HEAVY RAINFALL CONTINUES TO FALL JUST
UPSTREAM OF THE WARNED AREA AT THIS TIME. ADDITIONAL RAINFALL
AMOUNTS OF NEAR TWO TO FOUR INCHES WILL BE POSSIBLE...ESPECIALLY
ACROSS THE SOUTHERN PORTION OF THE COUNTY THIS MORNING. EXPECT
HIGH WATER ACROSS SOME FARM TO MARKET...COUNTY ROADS AND SECONDARY
ROADS THROUGH THE MORNING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3392 9331 3385 9328 3383 9319 3381 9318
3382 9313 3378 9310 3346 9311 3346 9321
3345 9322 3346 9348 3383 9347 3383 9345
3397 9345 3397 9337
$$
131 follow-up statement
000
WGUS54 KSHV 101505
FFWSHV
ARC099-101930-
/O.EXT.KSHV.FF.W.0024.000000T0000Z-090510T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 AM CDT SUN MAY 10 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NEVADA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF PRESCOTT...
* UNTIL 230 PM CDT
* AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE WIDESPREAD MODERATE TO OCCASIONAL HEAVY RAIN ACROSS THE
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL
BE POSSIBLE THIS MORNING ACROSS ALL OF NEVADA COUNTY THROUGH MID
AFTERNOON. EXCESSIVE HEAVY RAINFALL OF 3 TO 6 INCHES HAS FALLEN
ACROSS PORTIONS OF THE COUNTY OVERNIGHT INTO EARLY THIS MORNING AND
THE ADDITIONAL RAINFALL COULD RESULT IN ADDITIONAL FLASH FLOODING
PROBLEMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN
THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3392 9331 3385 9328 3383 9319 3381 9318
3382 9313 3378 9310 3346 9311 3346 9321
3345 9322 3346 9348 3383 9347 3383 9345
3397 9345 3397 9337
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:26 AM CDT, 4 hours earlier.
Area forecast discussion, May 10, 3:26 AM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 AM CDT SUN MAY 10 2009
.DISCUSSION...
WEATHER PATTERN IS SOMEWHAT COMPLICATED THIS MORNING. WILL TRY TO
DESCRIBE IT AS BEST AS POSSIBLE. AT THE SURFACE...A STATIONARY COLD
FRONT HAS BEEN WAVERING ALONG THE I-20 CORRIDOR. NORTH OF THE
FRONT A COOL DENSE AIRMASS IS IN PLACE. THIS AREA NORTH OF THE
FRONT HAS BEEN WHERE SLIGHTLY ELEVATED CONVECTION HAS PERSISTED
THROUGH THE EARLY MORNING HOURS. A MID LEVEL SHORTWAVE HAS
PROVIDED THE INSTABILITY NECESSARY TO MAINTAIN MUCH OF THIS
ACTIVITY...WITH AVAILABLE MOISTURE STREAMING IN FROM 925-850 MB IN
AN ISENTROPIC UPGLIDE SETUP. THESE STORMS HAVE PROVIDED FLASH
FLOOD CONDITIONS ACROSS HOWARD COUNTY AND RED RIVER COUNTIES AS
WELL AS NICKEL SIZE HAIL ACROSS MCCURTAIN COUNTY IN SOUTHEAST
OKLAHOMA.
UNFORTUNATELY...THIS SETUP WILL CONTINUE THROUGH MONDAY...MAINLY
NORTH OF I-20. AS INDIVIDUAL MID LEVEL IMPULSES SLIDE ACROSS THE
REGION...STORMS PRODUCING HEAVY RAINS AND DAMAGING WINDS WILL BE POSSIBLE.
HENCE...THE FLASH FLOOD WATCH WILL BE EXTENDED THROUGH 12Z MONDAY
MORNING. AT THIS TIME...SPC HAS MUCH OF THE REGION IN A SLIGHT
RISK FOR SEVERE WEATHER THROUGH DAY TWO.
LOOKS LIKE THE LAST IMPULSE MAY BE THE STRONGEST. THIS IS EXPECTED
TO MOVE ACROSS THE TARGET AREA DURING THE DAY ON MONDAY. FOLLOWING
THIS EVENT THE UPPER LEVEL PATTERN SHIFTS TO A SW TO NE FLOW WITH
DRIER AIR FORECAST TO INFILTRATE THE REGION. SHOULD SEE A GRADUAL
CLEARING AND DRYING TREND THROUGH THE END OF THE WEEK WITH ANOTHER
FRONT EXPECTED TOWARD THE END OF THE FORECAST PERIOD. /05/
&&
.AVIATION...
FRONT APPEARS TO BE JUST SOUTH OF THE INTERSTATE 20 CORRIDOR OF NE
TX AND N LA ATTM. MOSTLY MVFR CEILINGS THROUGH THE EARLY MORNING
HOURS WITH AN OCCASIONAL IFR CEILING SHOULD GIVE WAY TO LOW VFR
CEILING LATER IN THE DAY EXCEPT WHERE SHOWERS AND THUNDERSTORMS
OCCUR. WILL KEEP TSRA MENTION IN ACROSS TXK/ELD TERMINALS THIS
MORNING WITH CONVECTION CLOSER TO THE I-20 CORRIDOR DEPENDENT ON
DAYTIME HEATING. WILL MENTION VCTS NEARER THE I-20 CORRIDOR THROUGH
THE AFTERNOON HOURS. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 65 78 64 83 / 40 30 50 20 20
MLU 83 65 76 63 81 / 40 40 50 30 30
DEQ 71 60 66 59 78 / 70 70 70 30 40
TXK 76 59 69 60 80 / 50 60 70 30 30
ELD 79 59 69 61 78 / 50 50 70 40 40
TYR 82 65 78 64 85 / 40 20 40 20 10
GGG 83 64 79 63 85 / 40 20 40 20 10
LFK 87 68 85 69 87 / 50 20 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097.
&&
05/13Hazardous weather outlook, May 10, 5:45 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 545 AM CDT SUN MAY 10 2009 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-101830- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE- 545 AM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY AND TONIGHT NORTH OF INTERSTATE 20. HEAVY RAIN ALONG WITH FLASH FLOODING MAY BE A MORE SIGNIFICANT THREAT CONSIDERING THAT PREVIOUS RAINS HAVE SATURATED THE GROUND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... CONDITIONS WILL REMAIN FAVORABLE FOR FLASH FLOODING ALONG WITH SEVERE THUNDERSTORMS THROUGH EARLY MONDAY EVENING. THE STRONGEST ACTIVITY IS LIKELY TO MOVE ACROSS PORTIONS OF SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHERN ARKANSAS DURING THE DAY ON MONDAY. AS THE WEEK PROGRESSES...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY WITH AN OVERALL DRYING TREND EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-101830- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 545 AM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP TODAY ALONG A STALLED COLD FRONT ACROSS THE REGION. THIS ACTIVITY WILL LIKELY DISSIPATE AFTER SUNSET. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE EARLY PART OF THE WEEK. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE ON MONDAY. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT. OTHERWISE...STORMS WILL DECREASE IN COVERAGE AND INTENSITY AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT. 05
In the hours before
Special weather statement, May 10, 6:20 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CDT SUN MAY 10 2009
ARZ050-051-059-060-070-TXZ097-101215-
BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-MILLER-SEVIER-
620 AM CDT SUN MAY 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...SEVIER...HOWARD AND MILLER...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ASHDOWN...BEN LOMOND...OGDEN...RICHMOND...SARATOGA...
TOLLETTE AND WILTON...
AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...OR NEAR ASHDOWN...MOVING EAST AT
30 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
05Local storm report, May 10, 6:50 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 AM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD IDABEL 33.90N 94.82W
05/10/2009 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS CITY AND COUNTY ROADS UNDERWATER ACROSS THE
SOUTHERN PORTION OF THE COUNTY. BARRICADES BEING PUT OUT
NOW.
0645 AM FLASH FLOOD DE KALB 33.51N 94.62W
05/10/2009 BOWIE TX LAW ENFORCEMENT
CR 992 NORTH OF DEKALB FLOODED AND CLOSED.
0645 AM FLASH FLOOD NEW BOSTON 33.46N 94.42W
05/10/2009 BOWIE TX LAW ENFORCEMENT
NUMEROUS CITY STREETS UNDER WATER AT THIS TIME.
&&
MBERRYLocal storm report, May 10, 7:00 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLASH FLOOD NE BOGATA 33.47N 95.21W
05/10/2009 RED RIVER TX LAW ENFORCEMENT
FM 909 NORTHWEST OF TOWN IS FLOODED AND CLOSED AT THIS
TIME.
0659 AM FLASH FLOOD 8 N CLARKSVILLE 33.73N 95.06W
05/10/2009 RED RIVER TX LAW ENFORCEMENT
CR 3117 FLOODED AND CLOSED AT THIS TIME.
&&
MBERRYLocal storm report, May 10, 7:04 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 AM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM FLASH FLOOD ASHDOWN 33.67N 94.13W
05/10/2009 LITTLE RIVER AR LAW ENFORCEMENT
NUMEROUS COUNTY ROADS UNDER WATER AT THIS TIME AND
CLOSED.
&&
MBERRYLocal storm report, May 10, 7:07 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 AM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM FLASH FLOOD S DE QUEEN 34.04N 94.34W
05/10/2009 SEVIER AR LAW ENFORCEMENT
A FEW ROADS UNDER WATER ACROSS THE SOUTHERN PORTION OF
THE COUNTY.
&&
MBERRYLocal storm report, May 10, 7:13 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 AM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM FLASH FLOOD FULTON 33.61N 93.81W
05/10/2009 LITTLE RIVER AR LAW ENFORCEMENT
HWY 355 NEAR FULTON FLOODED AND CLOSED AT THIS TIME.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:16 PM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| May 9, 10:41 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 64 min |
| May 10, 12:58 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 32 min |
| May 10, 2:05 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Sevier | 12 hr |
| May 10, 2:36 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 54 min |
| May 10, 3:21 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 54 min |
| May 10, 4:57 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River | 63 min |
| May 10, 5:38 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 52 min |
| May 10, 6:31 AM CDT | Flash Flood Warning | SHV | Miller | 8 hr |
| May 10, 9:58 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 6 days |
| May 10, 10:00 AM CDT | River Flood Warning | SHV | Little River | 6 days |
| May 10, 2:17 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Sevier | 4 hr |
| May 10, 4:03 PM CDT | Flash Flood Warning | SHV | Nevada | 57 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.